Alert archive / Texas / Rip Current Statements in 2021

Rip Current Statement 34, NWS Brownsville, TX

June 23, 2021Kenedy County, Texas

NWS Brownsville, TX issued this rip current statement at Jun 23, 2021, 4:10 AM CDT for Kenedy County, Texas. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2021, 4:10 AM CDT (09:10 UTC)
Expired
Jun 24, 2021, 4:00 AM CDT
In force
24 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2080 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

139 
WHUS44 KBRO 230910
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
410 AM CDT Wed Jun 23 2021

TXZ256-257-351-240900-
/O.NEW.KBRO.RP.S.0034.210623T0910Z-210624T0900Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
410 AM CDT Wed Jun 23 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...Now through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...Rip current intensity will be greatest 
  this evening near low tide at 8:24 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
480 
WHUS44 KBRO 240920
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
420 AM CDT Thu Jun 24 2021

TXZ256-257-351-250900-
/O.EXP.KBRO.RP.S.0034.000000T0000Z-210624T0900Z/
/O.NEW.KBRO.RP.S.0035.210624T1200Z-210625T0900Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
420 AM CDT Thu Jun 24 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Jun 23, 3:44 AM CDT, 26 minutes earlier.

Area forecast discussion, Jun 23, 3:44 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
344 AM CDT Wed Jun 23 2021

.SHORT TERM (Now through Thursday): A band of showers and
thunderstorms moved into Cameron County from the south early this
morning and has mostly moved offshore. With an inverted mid level
trough lingering over Deep South Texas and moderate instability over
the lower Texas coastal waters this morning, this thunderstorm
activity will likely continue through the morning and possibly into
the afternoon.

A mid level ridge will build over Texas later today and continue to
build into Thursday. This will help to increase temperatures to near
normal and minimize rain chances tonight and through Thursday.
However, even though the mid level inverted trough will weaken today
as the ridge builds in from the west, PWATs will remain over 2
inches...allowing for slight chance to chance PoPs to stick around
through the day as convective boundaries from this morning interact
with a possible sea breeze to provide a focus for lift. The best
chances of precipitation will continue to be near the coast or east
of US-281/I-69C. On Thursday, the ridge will be stronger and drier
air will filter across the area, which should be enough to keep
tonight and Thursday dry.

.LONG TERM (Thursday Night through Tuesday):500mb ridge extending
over N Mexico and much of Texas will provide enough subsidence to
keep surface moisture AOB 850mb and pops at 10 percent or lower
Thursday night through Saturday. Surface ridge situated over the
Gulf and a low pressure trough moving over the Plains provides
breezy southeast winds while the mid-level ridge allows for
temperatures to climb above normal into the first half of the
weekend. Saturday night through Tuesday model trends continue to
indicated a change in the pattern with the ridge retreating west
as the northern Plains trough deepens and an inverted trough moves
west across the Gulf. Deep South Texas and the western Gulf will
see moisture content increase and deepen as the inverted trough
approaches and the mid-level trough settles to our north keeping a
steady flow of southeast winds. Model guidance and consensus pops
are on board steadily increasing rain chances as early as Sunday
and Monday with best pops Tuesday into Wednesday. As typical for
late June and an approaching inverted trough pwats climb above 2
inches which may result in the occasional heavy rainers keeping
any thought of drought at bay. Temperatures respond by trending
towards normal as the pops increase.

&&

.MARINE:Now through Thursday...Moderate seas and light to moderate
southeast winds can be expected through the short term period. There
may be some brief periods of winds cranking up to 15 to 20 knots on
Thursday, but other than that, hazardous marine conditions are not
expected. However, isolated to scattered showers and thunderstorms
will likely continue through the day across the lower Texas coastal
waters. Some of these storms could produce frequent lightning, gusty
winds and heavy rainfall.

Thursday night through Sunday...Onshore flow increases through the
end of the week as surface ridge extending over the Gulf combines
with low pressure trough over the Plains. Moderately strong
southeast winds will likely be in the exercise caution range with
seas building but not reaching SCA levels. Winds and seas lower
slightly and rain chances increase for the weekend as an inverted
trough moves over the western Gulf.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  92  80  92  80 /  20  10   0   0
BROWNSVILLE          94  81  93  80 /  20  10   0   0
HARLINGEN            95  79  95  79 /  20  10   0   0
MCALLEN              95  80  96  79 /  20  10   0   0
RIO GRANDE CITY      98  79 100  77 /  20  10   0   0
SOUTH PADRE ISLAND   87  82  87  83 /  20  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

69-Farris/59-GB
Hazardous weather outlook, Jun 22, 4:04 PM CDT, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
404 PM CDT Tue Jun 22 2021

TXZ248>257-351-353-232115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
404 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A few thunderstorms into this evening may produce gusty winds,
some small hail, and locally heavy rainfall.

There is a moderate risk of rip currents along area beaches of
South Padre Island and Boca Chica today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat indices will range between 105 and 110 degrees for much of
Deep South Texas, especially the Upper Rio Grande Valley,
Wednesday and Thursday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-232115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
404 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A few strong thunderstorms into this evening may produce brief
gusty winds, some cloud to water lightning strikes, and locally
higher seas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisory conditions are possible Thursday night and
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 23, 12:28 AM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1228 AM CDT Wed Jun 23 2021

TXZ255-257-230615-
Coastal Cameron TX-Inland Cameron TX-
1228 AM CDT Wed Jun 23 2021

...SPECIAL WEATHER STATEMENT...

At 1226 AM CDT, Doppler radar was tracking a few moderate
thunderstorms approaching South Point, or near Southmost, moving
north at 30 mph.

Winds in excess of 30 mph and brief heavy rainfall along with
some lightning will be possible with this storms.

Locations impacted include...
Los Fresnos, South Padre Island, Rancho Viejo, Southmost, Olmito,
Port Of Brownsville, La Paloma, Cameron Park, Laureles and Downtown
Brownsville.

LAT...LON 2585 9745 2588 9746 2589 9752 2608 9771
      2616 9730 2615 9730 2614 9724 2612 9730
      2609 9727 2608 9723 2612 9722 2608 9722
      2608 9717 2618 9717 2607 9715 2606 9717
      2595 9719 2593 9735 2585 9737 2584 9740
TIME...MOT...LOC 0526Z 169DEG 25KT 2584 9738

59

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:28 AM CDTSpecial Weather StatementBROCameron47 min
Jun 23, 7:28 AM CDTSpecial Weather StatementBROCameron47 min
Jun 23, 7:41 AM CDTSpecial Marine WarningBRO18 min

Nearby

Rip Current Statements in Texas, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.